Ive been diabetic for 18 years, i was 11 months old when i was diagnosed, now I'm 19. When i was little, for about 6-7years i did my needle in my stomach to give my legs a rest as they were becoming lumpy from all the injections. i haven't done my needle in my stomach now for 2 years and I still have my insulin build up, although it has gone down a bit. Anyone know any ways i could get rid of it s its really affecting my self confidence and is having an affect on everything in my life. or does anyone else have the same problem?
Any feedback would be greatly appreciated as I've posted on other sites many times and had nothing back.
The name for that is lipodystrophy; you might find out more if you look for information by that name. I have some very minor lipodystrophy in my legs.
Lipodystrophy sometimes goes away by itself with time. If it's aggressive and keeps happening, sometimes switching insulin types (say, from Humalog to Novolog) or ways of getting insulin (ie from pump to MDI or from shots to pump) helps.
If it's severe, sometimes steroids are tried and sometimes they work.
Prevention of lipodystrophy is generally thought to include: rotating sites, preventing infection at sites, using smaller needles, not injecting in areas at the first sign of inflammation, and I don't remember what else.
Lipodystrophy rates in people who've been injecting for at least 5 years, depending on whose criteria you use, are at least 5%, and in most studies more like 50%.
I suffered from lipodystrophy for many years and switching insulin does help. When I started pumping it completely went away...which my doctor said made no sense at all but I'm glad it's gone...:-)
hmm, I didnt know that changing insulin would help. The doctors have never talked about that with me, they just say it will disappear in time. I have changed my injection sites however which made it go down over the past two years, But as like most people, i want instant results. I've tried researching it, but all i really find is lipo...and tbh i dont want it and cant afford it. I have asked about the pump, but they wont let me have it, they say i dont fit the criteria, so looks like ill have to keep counting down the minutes till it goes. I think ill ask about changing my insulin, Thanks for your replies.
Lantus was no good for me, it caused big lumps especially if I injected it close to the waistband on my trousers. Levemir did not cause these big bumps and lumps.
I had that problem in my legs before too. I have pretty much stopped giving injections in my legs altogether, and the lumps have gone away. Now my stomach has the lumps, but I guess that's the tradeoff.
I had them in my legs when i was younger so i had to do them in my stomach, then my stomach got to the way it is and now its time for my arms to go the same way. I just want to get rid of my stomach lumps as they are the worst and then ill know how to get rid of the rest when they happen.
I've been a Type 1 for 38 years and my arms (where I would only take shots when I was a kid) are the same way to a point. I just got to where over 2 or 3 years I just didn't use them and they went down abit That's all the info I have though
I have been on the pump for over eight years. I was on MDI, up to 6-7 shots a day and almost always did them in my upper thighs,occasionally in the tummy, upper and lower abdomen. I began to get the "lumpie bumpies" on both thighs, so I started using my abdomen a bit more. All the smallish lumps went away in 4-6 weeks if I continued to rotate and use the more painful, but non-lump inducing upper and lower abdomen sites, but I did rotate more. I had a medium lump on the outside upper thigh, that took 2 years to go away.
The most bothersome lump came from just one injection of Insulin. I had been pumping for 5 years and I irritated the outside thigh of the opposite leg with an insulin injection that I had to take mid-hiking in the mountains in 2009, due to a pump site failure. Had to take the shot quickly, as blood sugars were inching towards 400; and I did not have another infusion set with me. The irritation went away in a few days, but the fatty deposit lump in that leg grew larger. It is still there, not growing, but still there, over 3 years later. I consulted a cosmetic surgeon about it; he diagnosed lipodystrophy, but did not recommend liposuction, as the lump is too large. He says he could excise it and since I am no longer injecting insulin there, ( I wear the pump on my abdomen and butt, making sure I rotate: no lumps so far) it should be ok to do the outpatient surgical excision in his clinic.
However, I have refrained from correcting this. It is expensive, considered cosmetic surgery so insurance will not pay, and my spanx will restrain it somewhat.LOL-only skirted tankinis for me as the cellulite is there, too. Although I am hourglass curvy, who does not expect a 57 year old not to have a few bumps and bulges?.. I do the best to camolflauge that one lump the best I can.
Wish I had more suggestions about the surgery. Gummy, you are young and I know are probably more self-conscious than this "old school" bunny. I even started a discussion about it a couple of years ago, no responses st the time. I called it the "lumpie bumpies". According to the research I did , the only cure for long-term fat deposits due to insulin injections Is surgical.
Have a great day, hon.